Indiana, 2006Tornadoes and Hail in Indiana, April 2, 2006
April 2, 2006 · NWS IND · 43 events in 24 counties and zones
32 thunderstorm wind, 8 hail, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.4 million
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 2, 6:30 PM EST, 56 minutes earlier.
Area forecast discussion, Apr 2, 6:30 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT SUN APR 2 2006
.AVIATION...THE MAIN PROBLEM FOR AVIATION WILL BE A LINE OF
THUNDERSTORMS THAT WILL MOVE THROUGH INDIANA. THEY WILL ENTER
WESTERN INDIANA AROUND 01Z AND EXIT EAST AROUND 06Z. THESE STORMS
HAVE A HISTORY OF VERY STRONG WIND GUSTS...HAIL AND POSSIBLE
TORNADOES. THE STORMS ARE JUST AHEAD OF A COLD FRONT. CIGS WITH THE
STORMS WILL DROP INTO THE MVFR LEVELS WITH VISIBILITIES BRIEFLY IFR.
CONDITIONS WILL GO VFR AFTER FROPA. WRAP AROUND MVFR CIGS WITH
ISOLATED SHOWERS WILL MOVE INTO AREA FROM THE NW AFTER 10Z.
&&
.PREV DISCUSSION... (ISSUED 205 PM EDT SUN APR 2 2006)
&&
.DISCUSSION...UPPR PTN TO REMAIN RATHER ENERGETIC...BUT PROGRESSIVE
OVR THE NEXT FEW DAYS. UPPR SYS CURRENTLY OVR THE PLAINS WL MOV EWD
IN THE LOCAL AREA BY EARLY MON MORN...AND INTO THE NERN PARTS OF THE
COUNTRY BY TUES NIGHT...EVENTUALLY CARVING OUT A LRG UPPR LO IN THAT
AREA. MODELS IN PRETTY GOOD AGREEMENT ON THE OVERAL SITUATION. FCST
FOCUS CENTERS ON POPS/SEVERE WX EARLY IN THE SHORT TERM WITH
INCOMING SYS.
IN THE NR TERM...RADAR INDICATING SCT SHWR/TSTM ACTVTY ACRS THE AREA
IN WAA ZONE. APPEARS MAIN UPPR SUPPORT WITH THIS SYS CURRENTLY
APPROACHING WRN MO...AND MODELS BRING THIS ENERGY RAPIDLY THRU THE
LOCAL AREA IN THE 01Z-07Z TIME FRAME. CDFNT LINGERS A LTL FARTHER
BEHIND...PROB NOT REACHING THE OH BORDER TIL 10Z-11Z OR SO. LOOKS
LIKE WHATEVER DVLPS OVR MO IN THE NEXT FEW HRS WL BE PUSHING THRU
DURG THE 01Z-07Z TIME FRAME...WITH ADDITIONAL ACTVTY PSBL ALONG THE
CDFNT AFT THAT. OVERALL PARAMETERS STILL SUPPORT A SVR THREAT...
MAINLY AFT 01Z...WITH AN ENHANCED THREAT OVR THE SWRN CWA. WIND
SHEAR LOOKS TO MAXIMIZED ACRS THE SRN PARTS OF STATE IN THE 06Z-12Z
TIME FRAME...SO SVR THREAT MAY LINGER WELL INTO THE EARLY MORN HRS
OF MON...IF TSTMS CAN DVLP ALONG CDFNT.
IN THR LTR PDS...LOOKS LIKE THERE WL BE SOME WRAP AROUND PCPN BEHIND
THE SYS THRU EARLY MON AFT...ESPECIALLY IN THE N. WL GO WITH LIKELY
POPS IN THE N...WITH CHC POPS FARTHER S. PCPN THREAT SHOULD DIMINISH
LTR IN THE AFT ON MON AS SYS PULLS AWAY. LO LVL WIND FIELDS OFF THE
MODELS SUGGEST MAYBE SOME 35KT SFC GUSTS ON MON AS WELL. IMPROVING
CONDS XPCTD MON NIGHT/TUES AS HI PRES BLDS IN.
UNDER WAA MOST OF THE NIGHT...TEMPS WL PROB HOLD OR RISE INTO THE
60S FOR THE BALANCE OF THE NIGHT...WITH READING DROPPING INTO THE
45-50 DEG RANGE BEHIND CDFNT. LTL TEMP RISE XPCTD ON MON UNDER STG
CAA. NGM MOS TEMPS IN THE LTR PDS LOOK REASONABLE AT THIS TIME BASED
ON PROGGED LO LVL THICKNESSES.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...HAINES
FORECAST...JAS
Hazardous weather outlook, Apr 2, 1:36 PM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EDT SUN APR 2 2006
INZ021-028>031-035>049-051>057-060>065-067>072-031100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
136 PM CDT SUN APR 2 2006 /236 PM EDT SUN APR 2 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA THIS
AFTERNOON AND TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE
STORMS MAY BE SEVERE...MAINLY FROM ABOUT 900 PM EDT...800 PM CDT...
TO ABOUT 500 AM EDT...400 AM CDT. DAMAGING WINDS AND LARGE HAIL
ARE THE MAIN THREATS...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE FROM THURSDAY INTO FRIDAY. THE
OVERALL WEATHER PATTERN IS FAVORABLE FOR THE POTENTIAL OF SEVERE
STORMS DURING THAT TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 900 PM EDT...800 PM CDT
TONIGHT.
IN ADDITION...SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR
FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE WEATHER
THREAT LATER THIS WEEK.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
JAS
Event by event
32 thunderstorm wind, 8 hail, 3 tornado. Local standard time, as filed.
Thunderstorm Wind, Knox
- When
- April 2, 7:26 PM EST
- Where
- Knox County, 4 mi E of Vincennes
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.717, -87.183
Thunderstorm Wind, Daviess
- When
- April 2, 7:35 PM EST
- Where
- Daviess County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $300,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.667, -86.783
Widespread straight line wind damage occurred throughout Daviess County. One of the damaged strcutures was a home that was still being rebuilt from the 15 November 2005 tornado in the area. Near West Boggs Lake, three campers were rolled by the high winds. One person inside one of the campers was rushed to the hospital with head injuries.
Thunderstorm Wind, Sullivan
- When
- April 2, 7:46 PM EST
- Where
- Sullivan County, Sullivan
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.500, -87.400
Thunderstorm Wind, Marion
- When
- April 2, 7:49 PM EST
- Where
- Marion County, 6 mi S of Speedway
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.717, -86.250
Minor roof damage was done to the Indianapolis weather forecast office.
Hail, Marion
- When
- April 2, 7:52 PM EST to 7:54 PM EST
- Where
- Marion County, 7 mi SW of Indianapolis
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.467, -87.400
Thunderstorm Wind, Vigo
- When
- April 2, 7:55 PM EST
- Where
- Vigo County, 2 mi N of Terre Haute
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.700, -87.483
Thunderstorm Wind, Knox
- When
- April 2, 7:55 PM EST
- Where
- Knox County, 2 mi NE of Vincennes
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.533, -87.400
The brick veneer of a motel was blown off the building.
Thunderstorm Wind, Vigo
- When
- April 2, 7:55 PM EST
- Where
- Vigo County, 5 mi N of Terre Haute
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.117, -87.467
Trees and power lines were downed.
Hail, Vermillion
- When
- April 2, 7:57 PM EST to 7:59 PM EST
- Where
- Vermillion County, 3 mi NE of Gessie
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.117, -86.983
Thunderstorm Wind, Martin
- When
- April 2, 8:00 PM EST
- Where
- Martin County, Shoals
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.100, -87.417
Shoals town hall lost much of its roof.
Thunderstorm Wind, Greene
- When
- April 2, 8:00 PM EST
- Where
- Greene County, Worthington
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.283, -86.767
Trees and power lines were downed, and minor structural damage was reported.
Thunderstorm Wind, Owen
- When
- April 2, 8:00 PM EST
- Where
- Owen County, Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.400, -87.067
Thunderstorm Wind, Clay
- When
- April 2, 8:00 PM EST
- Where
- Clay County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.433, -86.833
Trees were downed throughout the county.
Thunderstorm Wind, Vigo
- When
- April 2, 8:00 PM EST
- Where
- Vigo County, Terre Haute
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.833, -86.033
The roof was blown off a skating rink and trees were downed.
Hail, Tippecanoe
- When
- April 2, 8:04 PM EST to 8:06 PM EST
- Where
- Tippecanoe County, 2 mi NE of Lafayette
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -86.550
Hail, Marion
- When
- April 2, 8:05 PM EST
- Where
- Marion County, Lawrence
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.167, -86.517
Hail, Lawrence
- When
- April 2, 8:06 PM EST to 8:08 PM EST
- Where
- Lawrence County, 5 mi SW of Bedford
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.600, -86.933
Tornado, Lawrence
- When
- April 2, 8:07 PM EST to 8:08 PM EST
- Where
- Lawrence County, Mitchell
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.233, -86.867
Homes and businesses were damaged by a tornado that touched down briefly in Mitchell on the evening of 2 April 2006.
Hail, Putnam
- When
- April 2, 8:15 PM EST to 8:17 PM EST
- Where
- Putnam County, 5 mi SW of Greencastle
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.633, -86.867
Thunderstorm Wind, Putnam
- When
- April 2, 8:17 PM EST
- Where
- Putnam County, 1 mi S of Greencastle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.917, -86.200
Thunderstorm Wind, Jackson
- When
- April 2, 8:19 PM EST
- Where
- Jackson County, Clear Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.283, -87.300
Thunderstorm Wind, Monroe
- When
- April 2, 8:20 PM EST
- Where
- Monroe County, Bloomington
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.133, -86.633
Thunderstorm Wind, Warren
- When
- April 2, 8:21 PM EST
- Where
- Warren County, Williamsport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.650, -86.867
Thunderstorm Wind, Boone
- When
- April 2, 8:23 PM EST to 8:25 PM EST
- Where
- Boone County, 2 mi W of Thorntown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.033, -87.167
A storage building was destroyed.
Tornado, Tippecanoe
- When
- April 2, 8:25 PM EST to 8:26 PM EST
- Where
- Tippecanoe County, 2 mi SE of Romney
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.967, -85.900
A small tornado touched down near the small town of Romney on 2 April 2006. The damage was confined mostly to outbuildings.
Thunderstorm Wind, Greene
- When
- April 2, 8:25 PM EST
- Where
- Greene County, Linton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.617, -86.267
Widespread wind damage was reported in Linton.
Thunderstorm Wind, Putnam
- When
- April 2, 8:27 PM EST
- Where
- Putnam County, Greencastle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.617, -86.333
Power lines and trees were downed.
Hail, Morgan
- When
- April 2, 8:30 PM EST to 8:32 PM EST
- Where
- Morgan County, 2 mi E of Mooresville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -86.433
Thunderstorm Wind, Clinton
- When
- April 2, 8:30 PM EST
- Where
- Clinton County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.883, -86.050
Trees were downed and windows blown out through the county.
Thunderstorm Wind, Morgan
- When
- April 2, 8:30 PM EST
- Where
- Morgan County, Landersdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.617, -86.333
Sheet metal was blown off a building.
Hail, Morgan
- When
- April 2, 8:30 PM EST to 8:32 PM EST
- Where
- Morgan County, 2 mi E of Mooresville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -86.317
Tornado, Jackson
- When
- April 2, 8:37 PM EST to 8:38 PM EST
- Where
- Jackson County, Seymour
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 100 yd
- Property damage
- $200,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.683, -87.450
Several homes were damaged by a brief tornado in Seymour on 2 April 2006.
Thunderstorm Wind, Owen
- When
- April 2, 8:40 PM EST
- Where
- Owen County, 10 mi W of Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.583, -86.367
Thunderstorm Wind, Morgan
- When
- April 2, 8:42 PM EST
- Where
- Morgan County, 2 mi S of Mooresville
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.850, -86.400
Thunderstorm Wind, Marion
- When
- April 2, 8:45 PM EST
- Where
- Marion County, 9 mi W of Indianapolis
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.783, -86.150
Thunderstorm Wind, Hendricks
- When
- April 2, 8:49 PM EST
- Where
- Hendricks County, Brownsburg
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.467, -85.783
Thunderstorm Wind, Marion
- When
- April 2, 8:56 PM EST
- Where
- Marion County, Indianapolis
- Measured
- 71 kt (82 mph) measured gust
- Property damage
- $500,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.733, -86.467
A large section of windows and facing was blown out of the Regions Bank Tower in downtown Indianapolis, raining glass and debris upon the streets below up to a block away. Fortunately, no one was injured. No solid damage amounts have been released.
Thunderstorm Wind, Marion
- When
- April 2, 9:03 PM EST
- Where
- Marion County, 1 mi SSW of Castleton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.283, -86.950
Thunderstorm Wind, Shelby
- When
- April 2, 9:08 PM EST
- Where
- Shelby County, 3 mi S of Shelbyville
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -85.600
Thunderstorm Wind, Decatur
- When
- April 2, 9:15 PM EST
- Where
- Decatur County, 1 mi W of Westport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.333, -85.483
Thunderstorm Wind, Decatur
- When
- April 2, 9:25 PM EST
- Where
- Decatur County, Greensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.267, -85.833
A semi was blown over by high winds.
Thunderstorm Wind, Madison
- When
- April 2, 9:28 PM EST
- Where
- Madison County, Elwood
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.183, -85.200
Thunderstorm Wind, Randolph
- When
- April 2, 9:50 PM EST
- Where
- Randolph County, Parker City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.700, -86.250
Some of the walls of a fire station were blown in.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
- Tornadoes in Illinois, April 2, 20063 injured · F2 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500456, 5500457, 5500459, 5500556, 5500557, 5500460, 5500461, 5500462, 5500463, 5500458, 5500464, 5500465, 5500466, 5500558, 5500467, 5500559, 5500468, 5500453, 5500469, 5500470, 5500471, 5500560, 5500543, 5500561, 5500454, 5500562, 5500544, 5500545, 5500546, 5500563, 5500564, 5500455, 5500548, 5500549, 5500565, 5500550, 5499286, 5500547, 5500551, 5500552, and more.